Florida, 2001

Tornado in Florida, June 12, 2001

June 12, 2001 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM EST, 11 hours 50 minutes earlier.

Area forecast discussion, Jun 11, 1:00 PM EST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON JUN 11 2001

THE LOW PRESSURE CENTER THAT REMAINS FROM ALLISON HAS WEAKENED ONLY
SLIGHTLY OVER THE PAST 6 HOURS AS IT MOVED NE FROM THE MOUTH OF THE
MS RIVER INLAND TO SOUTHERN MS. VISIBLE SATELLITE IMAGERY SHOWS A
WRAPPED SYSTEM WITH A MAJOR FEEDER BAND JUST EAST OF MOBILE BAY...
AND POSSIBLY A COUPLE OF MINOR BANDS FORMING FARTHER EAST. LIGHTNING
HAS INCREASED OVER THE WESTERN BIG BEND...AS THE RAINS HAVE SPREAD
ACROSS THE WESTERN BIG BEND AND SOUTHWESTERN GEORGIA. RAINFALL
ACROSS THE CWA HAS (FOR THE MOST PART) BEEN AN INCH OR LESS IN THE
PAST 3 HOURS. ISOLATED SPOTS IN WALTON COUNTY HAVE RECEIVED UP TO 2
INCHES IN THE PAST 3 HOURS. AREA RIVERS ARE STILL WELL BELOW FLOOD
STAGE WITH LATEST RFC FORECAST NOT INDICATING FLOODING. WILL
MONITOR. AREA TEMPS ARE IN LINE WITH NEW GUIDANCE...COOL DUE TO
CLOUD COVER.

NOTE: OUR UPPER AIR SYSTEM WILL BE INOPERATIVE UNTIL WE GET PARTS
SHIPPED FROM KANSAS CITY AND THROUGH ATLANTA. INCOMING RAIN/STORMS
MAY DELAY FLIGHTS SO WE DON'T EVEN ESTIMATE RESTORE TIME.

MODELS: SHORT RANGE MODELS ARE SIMILAR. THE ETA AND AVN POSITION THE
CENTER BETTER (THAN THE NGM) AT 6 HOUR...BUT THEY DIFFER WITH
PLACEMENT OF 12-18Z PRECIP MAX. THE ETA IS ABOUT 3 HOUR TOO FAST
WHILE THE AVN IS ABOUT 3 HOURS TOO SLOW. A COMPROMISE ETA/AVN
SOLUTION LOOKS BEST. THESE MODELS SHOW A SLOW WEAKENING AND SLOW
DRIFT NE TOWARD NW GEORGIA BY TUESDAY AFTERNOON...INTO THE WESTERN
CAROLINAS BY WEDNESDAY AFTERNOON. MODELS SHOW WEAK VORT MAX OVER THE
CWA THROUGH TUE AND WED...MUCH LESS BY THU. THIS WILL MEAN CONTINUED
HIGH CHANCES OF RAIN/SHOWERS & TSTMS TONIGHT...CONTINUED CHANCE OF
RAIN/SHOWERS ON TUESDAY AND WEDNESDAY. RAIN WILL BE HEAVY AT TIMES.
THE UPPER RIDGE WILL START TO BUILD OVER SOUTHEASTERN U.S LATE
WEDNESDAY...SIGNALING RETURN TO MAINLY SEA BREEZE CONVECTION FRI
INTO THE WEEKEND. RAIN AMOUNTS SO FAR HAVE NOT JUSTIFIED A FLOOD
WATCH...MAY NEED URBAN AND SMALL STREAM LATER TODAY.

JUST COORDINATED WITH SPC...WILL SEE TORNADO WATCH BOX FOR CWA SOON.

FIRE WX: DO NOT EXPECT ANY HEADLINES FOR THE NEXT COUPLE OF DAYS.

MARINE: SCA FOR WESTERN WATERS...SCEC FOR EASTERN WATERS. MAY NEED
TO UPGRADE EASTERN WATERS...BUT DO NOT EXPECT GALE CONDITIONS.

PRELIM NUMBERS...

TLH  71 85 71 86 72 7635
PFN  73 81 73 83 74 7634
DHN  70 8Z1 71 84 72 9735
ABY  71 82 71 85 70 8745
VLD  71 84 71 87 71 6734

.TLH...
AL...NONE.
GA...NONE.
FL...SCA GMZ750 AND 770. SCEC GMZ755 AND 775.

AFD

In the hours before

Special weather statement, Jun 11, 11:03 PM EST, 1 hour 47 minutes before
FLZ018-019-028-029-034-GAZ159>161-120900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1203 AM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF SOUTH CENTRAL GEORGIA...EASTERN PORTIONS OF THE FLORIDA BIG
BEND...AND NORTH FLORIDA...EFFECTIVE UNTIL 5 AM EDT.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...IN
FLORIDA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN
GEORGIA...BROOKS...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHE3R CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

FOURNIER
Local storm report, Jun 12, 12:30 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 AM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    SOUTHERN PORTION          FL    WIND DAMAGE
06/11/01   WALTON                          TREES BLOWN INTO
                                           POWER LINE.
                                           REPORTED BY EMERGENCY
                                           MANAGEMENT.

0311 PM    APALACHICOLA BAY          FL    WATERSPOUT
06/11/01   FRANKLIN                        SIGHTED OVER APALACHICOLA
                                           BAY HEADED TOWARD EAST
                                           BAY AND APALACHICOLA.
                                           REPORTED BY EMERGENCY
                                           MANAGEMENT.

0756 PM    3 SW GREENVILLE           FL    TORNADO
06/11/01   MADISON                         REPORTED BY SKYWARN SPOTTER.

0802 PM    2 W GREENVILLE            FL    TORNADO
06/11/01   MADISON                         REPORTED BY SKYWARN SPOTTER.

0836 PM    10 NW MADISON             FL    TORNADO
06/11/01   MADISON                         REPORTED BY COUNTY EM NEAR
                                           HAMBURG.

0852 PM    11 NW MADISON             FL    TORNADO
06/11/01   MADISON                         TORNADO REPORTED STILL ON THE
                                           GROUND 3 MILES NORTH OF
                                           HAMBURG BY SKYWARN SPOTTER.

0938 PM    11 NW MADISON             FL    TORNADO
06/11/01   MADISON                         REPORTED BY SKYWARN SPOTTER.

1024 PM    4 SE TALLAHASSEE          FL    WIND DAMAGE
06/11/01   LEON                            TREES DOWN AT FLEA MARKET ON
                                           CAPITAL CIRCLE SE.

1035 PM    TALLAHASSEE               FL    WIND DAMAGE
06/11/01   LEON                            HOUSE DAMAGED BY LARGE TREE.

1100 PM    TALLAHASSEE               FL    FLOOD
06/11/01   LEON                            EXTENSIVE FLOODING OF ROADS
                                           ...HOMES...AND BUSINESSES.
                                           NUMEROUS REPORTS OF PEOPLE
                                           STRANDED WITH SEVERAL
                                           UNCONFIRMED INJURIES.

1105 PM    3 E TALLAHASSEE           FL    TORNADO
06/11/01   LEON                            *** 1 INJ ***
                                           HEAD INJURY FROM FLYING
                                           DEBRIS FROM POSSIBLE TORNADO.

1118 PM    WOODVILLE                 FL    WIND DAMAGE
06/11/01   LEON                            WIRES DOWN.

The radar

The Tallahassee radar (KTLH), 66 km away, was scanning. The volume nearest the first event began at 05:48 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Madison

When
June 12, 12:50 AM EST to 12:51 AM EST
Where
Madison County, 2 mi NW of Greenville
Rating
F1
Path length
0.3 mi
Path width
100 yd
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
30.483, -83.650

An F1 tornado touched down near Lake Logan Road north of U.S. Highway 90. The tornado destroyed three double wide trailers, flipped over several vehicles, and downed numerous trees and power lines. One person sustained minor injuries from flying debris. Reported by the Madison County EMA.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyThe tornado archive for Florida, 2001Warnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251270.